Texas, 2018Damaging Wind in Texas, June 10, 2018
June 10, 2018 · NWS LUB · 1 event in 1 county or zone
Numerous slow moving thunderstorms moved from the South Plains into the Rolling Plains this Sunday afternoon. In addition to heavy rain and minor flooding, one of these storms produced a severe wind gust near White River Lake in Crosby County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous slow moving thunderstorms moved from the South Plains into the Rolling Plains this Sunday afternoon. In addition to heavy rain and minor flooding, one of these storms produced a severe wind gust near White River Lake in Crosby County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 10, 1:25 PM CST, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 10, 1:25 PM CST, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
225 PM CDT Sun Jun 10 2018
.DISCUSSION...
A surface trough have moved to the east today positioning itself in
the western South Plains. We will likely continue to see isolated
development along this feature through the rest of the afternoon
hours. The atmosphere will remain very weakly capped to no cap under
mixed layer instability on the order of 1000-1500 J/kg. A short wave
was evident on water vapor moving out of central New Mexico along
with a jet max centered over southeast New Mexico. The positioning
of these features will place most upper level lift centered over the
southern Texas Panhandle into the northern South Plains. High cloud
bases with convection will again lead to mostly a strong wind threat
with any storms that do develop.
Upper level ridging will quickly build in tonight. behind the
departing short wave. A strong upper level trough moving across the
northern Rockies will send a cold front into the southern Texas
Panhandle tomorrow. Some isolated precipitation may still be
possible along the front tomorrow evening, especially areas to the
east in Oklahoma. However, the rising heights from the building
ridge will attempt to suppress any development.
The upper ridge will stay entrenched over the region for much of
this week keeping generally warm and dry conditions for the local
area. Moisture and resulting thunderstorm activity will move around
the ridge and therefore around the South Plains. Upper level
troughing will return to the western CONUS this weekend. This may
allow convection to sneak into west Texas but prospects are not high
at the moment.
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&
01
Hazardous weather outlook, Jun 10, 10:35 AM CST, 6 hours 10 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Lubbock TX
1135 AM CDT Sun Jun 10 2018
TXZ021>044-110445-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
1135 AM CDT Sun Jun 10 2018
This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.
.DAY ONE...This Afternoon and Tonight
Isolated to scattered thunderstorms may form this afternoon along
and east of a surface trough of low pressure, initially on the
South Plains then moving eastward toward the Rolling Plains this
evening. The strongest storms may become strong to severe with
the potential for wind gusts to 65 mph and half dollar size hail.
Some locally heavy rainfall may also be possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
The probability of hazardous weather is low at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested.
In the hours before
Special weather statement, Jun 10, 2:37 PM CST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Lubbock TX
337 PM CDT SUN JUN 10 2018
TXZ034-035-102100-
Hockley TX-Lubbock TX-
337 PM CDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LUBBOCK AND EASTERN
HOCKLEY COUNTIES UNTIL 400 PM CDT...
At 335 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Levelland, moving east at 10 mph. Doppler radar
showed indications of downburst winds near Opdyke West. Winds
exceeding 60 mph may be possible with this activity.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Lubbock, Levelland, Wolfforth, Shallowater, Whitharral, Lubbock South
Plains Mall, Reese Center, Smyer and Opdyke West.
LAT...LON 3347 10234 3375 10234 3379 10196 3343 10190
TIME...MOT...LOC 2035Z 267DEG 10KT 3359 10220
26
Special weather statement, Jun 10, 2:53 PM CST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Lubbock TX
353 PM CDT SUN JUN 10 2018
TXZ029-030-035-102130-
Floyd TX-Lubbock TX-Hale TX-
353 PM CDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LUBBOCK...SOUTHWESTERN
FLOYD AND SOUTHERN HALE COUNTIES UNTIL 430 PM CDT...
At 353 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hale Center to 8 miles west of Abernathy.
Movement was east at 25 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Abernathy, Hale Center, Lockney, Petersburg and Cotton Center.
LAT...LON 3413 10142 3383 10153 3383 10156 3375 10156
3373 10157 3380 10208 3402 10209 3407 10208
TIME...MOT...LOC 2053Z 259DEG 22KT 3402 10176 3386 10199
PAZOSSpecial weather statement, Jun 10, 3:30 PM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Lubbock TX
430 PM CDT SUN JUN 10 2018
TXZ035-102200-
Lubbock TX-
430 PM CDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LUBBOCK COUNTY UNTIL 500
PM CDT...
At 429 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lubbock International Airport, or near Lubbock, moving east at 45
mph. Localized high gusts are possible.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Lubbock, Slaton, Wolfforth, Idalou, Ransom Canyon, Lubbock
International Airport, Texas Tech University, Downtown Lubbock,
Lubbock South Plains Mall, New Deal and Lubbock Science Spectrum.
LAT...LON 3348 10203 3382 10187 3383 10157 3344 10163
TIME...MOT...LOC 2129Z 286DEG 41KT 3365 10182
PAZOS
Special weather statement, Jun 10, 3:41 PM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Lubbock TX
441 PM CDT SUN JUN 10 2018
TXZ030-102215-
Floyd TX-
441 PM CDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FLOYD COUNTY UNTIL
515 PM CDT...
At 441 PM CDT, Doppler radar was tracking a strong thunderstorm near
Petersburg, or 10 miles southwest of Floydada, moving east at 30 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Floydada.
LAT...LON 3384 10115 3383 10120 3383 10156 3397 10156
3407 10131
TIME...MOT...LOC 2141Z 253DEG 27KT 3389 10148
PAZOSSpecial weather statement, Jun 10, 3:44 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Lubbock TX
444 PM CDT SUN JUN 10 2018
TXZ024-025-030-031-102215-
Floyd TX-Briscoe TX-Motley TX-Hall TX-
444 PM CDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FLOYD...NORTHWESTERN
MOTLEY...SOUTHWESTERN HALL AND SOUTHEASTERN BRISCOE COUNTIES UNTIL
515 PM CDT...
At 444 PM CDT, Doppler radar was tracking a strong thunderstorm near
South Plains, or 16 miles south of Silverton, moving northeast at 40
mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Turkey, Caprock Canyon State Park, Quitaque, Valley Schools, Flomot
and South Plains.
LAT...LON 3417 10077 3409 10127 3430 10137 3452 10094
TIME...MOT...LOC 2144Z 247DEG 33KT 3424 10124
PAZOS
Thunderstorm Wind, Crosby
- When
- June 10, 4:45 PM CST
- Where
- Crosby County, 7.11 mi SSE of Crosbyton Muni Arpt
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.530, -101.170
Measured by a Texas Tech University West Texas mesonet.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Illinois, June 10, 2018$906,000 · EF0 · 32 events
- Damaging Winds and Lightning Strikes in Georgia, June 10 to 11, 20181 injured · $416,000 · 60 kt wind · 14 events
- Flood and Hail in Iowa, June 10 to 11, 2018$325,000 · 1.75 in hail · 27 events
- Flash Flood and Hail in Indiana, June 10, 2018$48,000 · 1 in hail · 18 events
- Hail and Damaging Winds in Virginia, June 10, 2018$57,000 · 1 in hail · 12 events
- Flood and Damaging Winds in Tennessee, June 10, 2018$59,000 · 50 kt wind · 6 events
- Flash Flooding and Damaging Winds in Pennsylvania, June 10, 2018$2,000 · 50 kt wind · 28 events
- Hail and Damaging Winds in Illinois, June 10, 2018$24,000 · 52 kt wind · 9 events
- Damaging Winds in North Carolina, June 10, 2018$29,000 · 50 kt wind · 4 events
- Flash Flooding and Flooding in Pennsylvania, June 10 to 11, 201820 events
- Damaging Winds and Lightning Strikes in Florida, June 10, 2018$20,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in North Dakota, June 10, 20181.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 749703.